Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 14, 2008, 8:55 PM EDT for Lee County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 14, 2008, 10:01 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 150057
FFWRAH
NCC105-150230-
/O.NEW.KRAH.FF.W.0010.080615T0055Z-080615T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
855 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1030 PM EDT
* AT 853 PM EDT... SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN
PERSISTED OVER LEE COUNTY. BETWEEN 3 AND 4 INCHES OF RAIN MAY HAVE
FALLEN SINCE 730 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SANFORD AS WELL AS
POCKET CREEK...THE UPPER LITTLE RIVER SOUTH OF SANFORD AND BIG
BUFFALO CREEK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.
LAT...LON 3545 7934 3556 7921 3550 7900 3531 7917
3531 7918
$$
WSS1 follow-up statement
000
WGUS72 KRAH 150201
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT SAT JUN 14 2008
NCC105-150209-
/O.CAN.KRAH.FF.W.0010.000000T0000Z-080615T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE NC-
959 PM EDT SAT JUN 14 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LEE COUNTY...
THE HEAVY RAIN HAS ENDED AND THERE HAVE BEEN NO REPORTS OF FLOODING
FROM LEE COUNTY. MOTORISTS AROUND SANFORD AND IN AREAS SOUTH OF
SANFORD SHOULD BE ALERT FOR THE POSSIBILITY OF HIGH WATER IN LOW
SPOTS IN THE ROAD SUCH CREEKS AND UNDERPASSES.
LAT...LON 3545 7934 3556 7921 3550 7900 3531 7917
3531 7918
TIME...MOT...LOC 0159Z 180DEG 0KT 3543 7918
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:50 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 14, 7:50 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 750 PM EDT SAT JUN 14 2008 .SYNOPSIS... A SURFACE TROUGH WILL MOVE INTO CENTRAL NC THIS EVENING... THEN BECOME NEARLY STATIONARY OVER THE REGION LATE TONIGHT. A WEAK COLD WAS LOCATED OVER THE MOUNTAINS SATURDAY EVENING. THIS COLD FRONT WILL PUSH THROUGH CENTRAL NC SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE MONDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 540 PM SATURDAY... A LINE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHWEST PIEDMONT OF NC WAS ASSOCIATED WITH A SURFACE TROUGH. THIS TROUGH IS EXPECTED TO SLOW TO A CRAWL IN THE NEXT FEW HOURS... SUGGESTING THAT THE CURRENT CONVECTION WILL GRADUALLY DISSIPATE AS IT PUSHES INTO RANDOLPH... GUILFORD... AND ALAMANCE COUNTIES. POP HAS BEEN UPDATED TO LIKELY FOR THE NEXT FEW HOURS OVER THE PIEDMONT TRIAD REGION... AS A LARGE AREA OF STRATIFORM RAIN FOLLOWS THE CONVECTIVE LINE BACK INTO THE NORTHERN FOOTHILLS. ANOTHER CLUSTER OF STORMS INITIATED ALONG ANOTHER WEAK SURFACE TROUGH OVER THE CENTRAL PIEDMONT AND N SANDHILLS (WAKE... LEE... NW HARNETT). CONDITIONS APPEAR FAVORABLE FOR THIS ACTIVITY TO CONTINUE MOVING SLOWLY NE-E OVER THE NEXT FEW HOURS. POP WILL BE RAISED TO COVER THIS ACTIVITY THROUGH AROUND MID EVENING. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR IN THE VICINITY OF APEX TO RALEIGH DUE TO THE SLOW MOVING CELLS. THIS ACTIVITY SHOULD GRADUALLY DIMINISH LATER THIS EVENING. NO OTHER CHANGES AT THIS TIME. -BADGETT PREVIOUS DISCUSSION ISSUED AT 230 PM SATURDAY. MOIST LOW-LEVEL AIR REMAINS OVER MUCH OF CENTRAL NORTH CAROLINA...WITH DEW POINTS IN THE MID 60S TO AROUND 70 DEGREES EXCEPT SLIGHTLY LOWER IN THE TRIAD. MSAS SHOWED THE BEST SURFACE CONVERGENCE LYING OVER THE NORTHWEST PART OF THE STATE LATE IN THE AFTERNOON WITH LIFTED INDICES AS LOW AS -3C...ALTHOUGH A COUPLE OF SHOWERS DID MANAGE TO DEVELOP IN THE MORE MOIST AIR IN THE NORTHERN COASTAL PLAIN WHERE MSAS SHOWED LOCAL LIFTED INDICES AS LOW AS -5C. WITH LITTLE CONVERGENCE AND UPPER-LEVEL SUPPORT TO SPEAK OF THAT FAR EAST...THESE SHOWERS WERE HAVING A HARD TIME DEVELOPING OR INCREASING IN INTENSITY. AS A MID-LEVEL SHORTWAVE MOVES THROUGH THE GREAT LAKES AND OHIO VALLEY...THE SOUTHERN END OF THIS WAVE WILL PASS JUST TO OUR NORTH. THE NAM SUGGESTS THE BEST UPPER-LEVEL DIVERGENCE WILL BE JUST NORTH OF THE STATE ACROSS VIRGINIA...BUT THERE WILL BE SUFFICIENT LIFT INTO CENTRAL NORTH CAROLINA DESPITE WEAK LOW-LEVEL CONVERGENCE TO RESULT IN AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS MAINLY NORTH OF U.S. 64 AS PRECIPITABLE WATER VALUES INCREASE TO BETWEEN 1.5 AND 2 INCHES THIS EVENING. WIND FIELDS ARE LIGHT...WITH 850MB AND 925MB WINDS RISING SLOWLY OVERNIGHT DIURNALLY TO AS HIGH AS 15KT...SO THE POTENTIAL FOR SEVERE WEATHER APPEARS LIMITED. HOWEVER...DEGREE OF LIFT PENETRATING SOUTH INTO CENTRAL NORTH CAROLINA ALONG WITH MUCAPE TO ABOUT 1500J/KG SUGGESTS A RISK OF VERY ISOLATED STRONG OR SEVERE STORMS THIS EVENING NORTHWEST AND NORTH. HWO WAS UPDATED EARLIER FOR THIS AND MAY CONSIDER EXPANDING THE ISOLATED THREAT EAST. OVERNIGHT...LIFT DIMINISHED AND MODEL SOUNDINGS BECOME INCREASINGLY STABLE. THIS SUGGESTS A GRADUAL DOWNWARD TREND IN SHOWERS OVERNIGHT. LOWS SHOULD BE WITHIN A COUPLE OF DEGREES OF 70. SUNDAY...WEAK SURFACE TROUGH/COLD FRONT MOVES SOUTH INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN BY MID-AFTERNOON. PRECIPITABLE WATER VALUES REMAIN HIGH EARLY...BUT DRYING IS FORECAST FROM NORTHWEST-TO-SOUTHEAST AS THE DAY WEARS ON. ALTHOUGH THE NAM FORECASTS THE REDEVELOPMENT OF A SURFACE TROUGH IN THE LEE OF THE MOUNTAINS SUNDAY AFTERNOON...THE GFS IS A LITTLE FARTHER SOUTH WITH THE SURFACE TROUGH AND PREFERRED GIVEN THE INCREASING STABILITY AND DRYING THETA-E AIR...ESPECIALLY AT 700MB...FORECAST BY BOTH MODELS TO THE NORTHWEST. GFS MODEL SOUNDINGS ARE VERY STABLE IN THE TRIAD BY AROUND 12Z SUNDAY...WITH BOTH THE NAM AND THE GFS SUGGESTING THE GREATEST INSTABILITY...AROUND 1000J/KG... BEING OVER THE SANDHILLS AND THE SOUTHERN COASTAL PLAIN BY 18Z. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR BY EARLY AFTERNOON IN THE MOIST AIR MASS ESPECIALLY TO THE SOUTH... SUPPORTED BY THE RIGHT ENTRANCE REGION OF A 55-65KT 250KT MOVING JUST NORTH OF THE STATE HELPING TO INCREASE UPPER DIFFLUENCE. CONSENSUS OF 1000-850MB THICKNESSES FROM THE NAM AND GFS WOULD SUPPORT HIGHS MAINLY IN THE UPPER 80S...CLOSE TO MOS GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 230 PM SATURDAY... MONDAY AND MONDAY NIGHT: A SFC LOW IS EXPECTED TO DEVELOP OVER THE MID-ATLANTIC (NEAR THE MASON-DIXON LINE) MONDAY AFTERNOON AS A DEEP UPPER LOW IN CANADA DIGS SOUTH TOWARD THE GREAT LAKES...WITH A SFC TROUGH AXIS EXTENDING SOUTH THROUGH THE CAROLINAS. IN ADDITION TO LOW LEVEL CONVERGENCE ASSOC/W THE SFC TROUGH...PERTURBATIONS IN WNW/NW FLOW ALOFT MAY HELP TO PROVIDE SOME UPPER SUPPORT MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING. BOTH THE GFS/NAM ARE GENERATING PRECIP ACROSS PORTIONS OF THE AREA LATE MONDAY AFTERNOON AND EVENING...CONTINUING AFTER SUNSET INTO THE OVERNIGHT HOURS. FCST SOUNDINGS SHOW ENOUGH AVAILABLE INSTABILITY TO SUPPORT CONVECTION ACROSS THE ENTIRE FORECAST AREA...ALTHOUGH THE MOST UNSTABLE AIR WILL LIKELY REMAIN ALONG/EAST OF HIGHWAY 1...OR POSSIBLY ALONG/EAST OF INTERSTATE 95. DEEP WEST SOUTHWEST AND WESTERLY FLOW IS PROGGED IN THE FCST SOUNDINGS ACROSS THE AREA MON AFT/EVE...WITH LOW LEVEL FLOW INCREASING TO 20 KNOTS AND MID LEVEL FLOW TO AROUND 30 KNOTS. HOW MUCH DEWPOINTS DROP DURING THE AFTERNOON HOURS WILL DEPEND ON HOW MUCH OF A WESTERLY COMPONENT THERE IS TO THE LOW LEVEL FLOW...AND THIS IN TURN WILL AFFECT HOW MUCH INSTABILITY WILL BE AVAILABLE...AND THIS IS THE PRIMARY UNCERTAINTY W/REGARDS TO THE CONVECTIVE FORECAST. AT THIS TIME... DEWPOINTS IN THE LOWER 60S LOOK REASONABLE IN THE WESTERN PIEDMONT (HIGHER VALUES FURTHER EAST). THEREFORE...WILL ADVERTISE A SLIGHT CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON...INCREASING TO A LOW CHANCE (30%) IN THE LATE AFTERNOON AND EVENING UNTIL ROUGHLY MIDNIGHT IN THE WEST AND UNTIL SUNRISE TUE MORNING IN THE COASTAL PLAIN. IF DEWPOINTS DROP MORE THAN EXPECTED...IT MAY BE TOUGH TO GET CONVECTION IN THE WESTERN HALF OF THE AREA. IF CONVECTION DOES DEVELOP...WITH INCREASED MID LEVEL FLOW AND LOWERING FREEZING HEIGHTS...ISOLATED SEVERE WEATHER IS NOT OUT OF THE QUESTION. LOW TEMPS MONDAY MORNING SHOULD RANGE BETWEEN 63-69F ACROSS THE AREA. HIGH TEMPS ON MONDAY LOOK ON TRACK IN THE UPPER 80S TO LOWER 90S BASED ON MOS GUIDANCE AND THE EXPECTED THICKNESSES MONDAY AFTERNOON. LOW TEMPS MONDAY NIGHT SHOULD RANGE FROM 65-70F DEPENDING ON CLOUD COVER AND PRECIP. TUESDAY AND TUESDAY NIGHT: THE SFC LOW IS EXPECTED TO MOVE WELL INTO NEW ENGLAND TUESDAY AS THE UPPER LOW HEADS FROM THE GREAT LAKES INTO NEW ENGLAND THROUGHOUT THE DAY. THE ASSOC SFC TROUGH SHOULD PUSH OFFSHORE OF THE CAROLINAS BY TUESDAY MORNING...WITH DEEP WNW/NORTHWEST FLOW DEVELOPING IN ITS WAKE. EXPECT THE FORECAST TO BE DRY ON TUESDAY GIVEN NW FLOW IN THE MIXED LAYER...WHICH SHOULD HELP DROP DEWPOINTS INTO THE 50S EVERYWHERE. THE NAM IS WEAKER WITH THE UPPER LOW OVER NEW ENGLAND AND THE HEIGHT GRADIENT ACROSS THE CAROLINAS...AND THEREFORE SHOWS WEAKER FLOW IN THE MIXED LAYER...AND DEWPOINTS REMAINING IN THE MID 50S. THE GFS...HOWEVER...IS STRONGER WITH THE UPPER LOW AND HEIGHT GRADIENT...AND SHOWS 20 KNOT NW FLOW IN THE MIXED LAYER...WITH THE POTENTIAL TO DROP DEWPOINTS INTO THE 40S. ALTHOUGH THIS WILL NOT AFFECT THE PRECIP FORECAST...THIS COULD HAVE FIRE WEATHER IMPLICATIONS ON TUE GIVEN THE VERY DRY CONDITIONS THAT HAVE DEVELOPED OVER THE PAST 2 WEEKS...AND THE ONGOING WILD FIRE OVER EASTERN NORTH CAROLINA. WITH SLIGHTLY ABOVE NORMAL HEIGHTS...HIGH TEMPS SHOULD FINALLY BE CLOSER TO NORMAL FOR THIS TIME OF YEAR...IN THE MID/UPPER 80S. LOW TEMPS TUE NIGHT ALSO NEAR NORMAL...IN THE UPPER 50S TO LOWER 60S. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 PM SATURDAY... THE LONG TERM PERIOD SHOULD BE DOMINATED BY A PATTERN CHARACTERIZED BY AN UPPER LOW OVER NEW ENGLAND...WITH NW FLOW ALOFT OVER THE CAROLINAS. THIS WILL BRING US BACK TO NEAR NORMAL TEMPERATURES WITH HIGHS IN THE LOWER/MID 80S AND LOWS IN THE UPPER 50S TO LOWER/MID 60S THROUGHOUT THE EXTENDED PERIOD. THROUGH THURSDAY AND EARLY FRIDAY...PRECIP CHANCES DO NOT LOOK GOOD...WITH A NW FLOW PATTERN WHICH TYPICALLY HELPS TO DRY THINGS OUT AND PREVENT MUCH IN THE WAY OF INSTABILITY...IN ADDITION TO KEEPING THE SEABREEZE CONFINED TO COASTAL AREAS. WILL INDICATE A DRY FORECAST DURING THIS TIME PERIOD. A POTENTIALLY INTERESTING SCENARIO IS BEING ADVERTISED BY THE 12Z GFS MODEL FOR FRIDAY NIGHT AND SATURDAY...WHICH SHOWS A DECENT SHORTWAVE AND SFC LOW IN NW FLOW ALOFT CROSSING CENTRAL NC... GENERATING A WIDESPREAD 1 OR MORE OF PRECIP. THE 12Z ECMWF SHOWS A SIMILAR SETUP WITH A SHORTWAVE DEVELOPING IN NW FLOW ALOFT ALONG THE EASTERN PERIPHERY OF A DEEP RIDGE OVER THE WESTERN CONUS...ALTHOUGH IT IS FURTHER SOUTH WITH THE SFC LOW AND LESS ENTHUSIASTIC WITH HOW MUCH PRECIP WILL BE ASSOC/W THE SYSTEM ACROSS NORTH CAROLINA. GIVEN THAT THIS IS OUT IN DAY 6-7...CONFIDENCE IN ANY SOLUTION IS QUITE LOW AT THIS TIME...AND HAVE DECIDED TO ADD ONLY A SLIGHT CHANCE (20%) OF SHOWERS AND STORMS FRIDAY NIGHT AND SATURDAY. -VINCENT && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 750 PM SATURDAY... A BAND OF CONVECTION ACROSS CENTRAL NC THROUGH 03Z SUNDAY WILL RESULT IN PERIODS OF MVFR/IFR CONDITIONS DUE TO THE HEAVIER SHOWERS AND STORMS. CONVECTION EXPECTED TO GRADUALLY DISSIPATE AFTER 03Z AS AIR MASS STABILIZES AND WEAK MID TROUGH RESPONSIBLE FOR TRIGGERING THE CONVECTION MOVES EAST. BETWEEN 09-12Z SUNDAY...POTENTIAL FOR AREAS OF MVFR IN FOG WHERE HEAVIER RAINFALL AND BREAKS IN MID LEVEL CLOUD DECK OCCUR. AFTER 14Z SUNDAY...RATHER STABLE AIR MASS SHOULD LIE ACROSS THE NORTHERN PIEDMONT. WHILE SCATTERED CUMULUS EXPECTED WITH BASES 5000-6500FT...NO CONVECTION SHOULD OCCUR DUE TO LACK OF A LIFTING MECHANISM AND RELATIVELY STABLE AIR MASS. FARTHER SOUTH ACROSS THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN...A WEAK SURFACE TROUGH AND MARGINALLY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED CONVECTION AFTER 17Z SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF/PWB NEAR TERM...DJF/PWB SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...WSS
Hazardous weather outlook, Jun 14, 10:38 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT SAT JUN 14 2008 NCZ021>023-038-039-151100- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1038 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON... CONTINUING INTO THE EVENING. AN ISOLATED THUNDERSTORM COULD BE STRONG TO SEVERE...WITH THE MAIN THREAT...OUTSIDE OF LIGHTNING... BEING WIND GUSTS OF 50 TO 60 MPH. ANY STRONG STORM IS MOST APT TO OCCUR BETWEEN 4 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY THUNDERSTORM. NCZ007>011-024>028-040>043-073>078-083>086-088-089-151100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DJF
In the hours before
Special weather statement, Jun 14, 7:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT SAT JUN 14 2008 NCZ007>009-023>025-150000- ALAMANCE-DURHAM-GRANVILLE-ORANGE-PERSON-VANCE- 700 PM EDT SAT JUN 14 2008 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ORANGE... DURHAM... AND GRANVILLE COUNTIES THROUGH 800 PM... AT 700 PM EDT... DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR SNOW CAMP EAST TO DURHAM AND BUTNER... MOVING EAST AT 35 MPH. THE STRONGEST THUNDERSTORMS WILL LIKELY AFFECT SOUTHERN GRANVILLE... EASTERN DURHAM... AND NORTHERN WAKE COUNTIES INCLUDING CREEDMOOR... BUTNER... EAST DURHAM... AND FALLS LAKE. FREQUENT LIGHTNING... GUSTY WIND TO 40 MPH... AND BRIEF HEAVY RAIN CAN BE EXPECTED. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. BADGETT
Special weather statement, Jun 14, 7:05 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 705 PM EDT SAT JUN 14 2008 NCZ026-027-041>043-150000- FRANKLIN-JOHNSTON-NASH-WAKE-WILSON- 705 PM EDT SAT JUN 14 2008 ...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF FRANKLIN...NASH...WAKE...WILSON AND JOHNSTON COUNTIES THROUGH 800 PM EDT... AT 705 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER EMIT...OR ABOUT OVER LINWOOD...MOVING EAST AT 20 MPH. OTHER STRONG STORMS WERE LOCATED BETWEEN LOUISBURG AND NASHVILLE. THE STRONG THUNDERSTORMS WILL BE NEAR MIDDLESEX AROUND 715 PM EDT...BAILEY AND CASTALIA AROUND 730 PM EDT...SIMS AND RED OAK AROUND 740 PM EDT...NEW HOPE AROUND 800 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Jun 14, 7:25 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 725 PM EDT SAT JUN 14 2008 NCZ042-077-089-150030- HARNETT-JOHNSTON-SAMPSON- 725 PM EDT SAT JUN 14 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...HARNETT AND SAMPSON COUNTIES THROUGH 830 PM EDT... AT 725 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EMIT TO DUNN...OR ALONG A LINE EXTENDING FROM LINWOOD TO 16 MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT 18 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SMITHFIELD... BENSON... FOUR OAKS... NEWTON GROVE... AND GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Special weather statement, Jun 14, 8:05 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 805 PM EDT SAT JUN 14 2008 NCZ011-150100- HALIFAX- 805 PM EDT SAT JUN 14 2008 ...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 900 PM EDT... AT 805 PM EDT...DOPPLER RADAR INDICATED A GUST FRONT 5 MILES AHEAD OF AN AREA OF SHOWERS AND STORMS IN WARREN COUNTY...MOVING INTO HALIFAX COUNTY. WHEN THE GUST FRONT CROSSES YOUR LOCATION...THE WINDS WILL INCREASE SUDDENLY FROM THE NORTHWEST WITH WIND SPEEDS AROUND 35 MPH. THE SHOWERS AND STORMS WERE MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AIRLIE AROUND 810 PM EDT... HALIFAX AROUND 840 PM EDT...TILLERY AROUND 855 PM EDT. GUSTY WINDS UP TO 35 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Local storm report, Jun 14, 8:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 4 NNW CARTHAGE 35.40N 79.44W
06/14/2008 MOORE NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN NEAR COLES MILL ROAD AND
GLENDON CARTHAGE ROAD... ABOUT 5 MILES TO THE NORTH OF
CARTHAGE. IN ADDITION... A LARGE OAK TREE WAS BLOWN OVER
AND DESTROYED A STORAGE BARN ON GLENDON CARTHAGE ROAD.
&&
BSDLocal storm report, Jun 14, 8:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 5 N CARTHAGE 35.42N 79.42W
06/14/2008 E0.88 INCH MOORE NC LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED BY LAW ENFORCEMENT ON
GLENDON CARTHAGE ROAD... ABOUT 5 NORTH OF CARTHAGE.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 63 min |
| Jun 14, 8:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Jun 14, 9:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 63 min |
| Jun 14, 10:17 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson | 3 hr |
| Jun 15, 1:54 AM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 2 hr |
| Jun 15, 7:32 AM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.